| Model Number |
MS1-4590S |
| Medical Device Problem Code |
Mechanical Jam (2983)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
09/06/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
No product was returned for evaluation nor were radiographs or images provided to confirm the alleged event.It is unknown if patient followed post-operative restrictions.No root cause can be confirmed at this time.
Event or Problem Description
Information was received that a revision procedure was completed on (b)(6) 2019.As per the reporter, the rods were jammed.
Additional Manufacturer Narrative
Investigation findings: the rod was received for visual and functional testing.Visual inspection revealed score score marks observed on the distraction rod consistent with incremental distraction.Functional testing revealed that the rod was unable to distract with manual distractor and the electronic remote controller (erc).The rod was unable to retract with fast distractor to perform stroke test.Due to the current condition of the rod, force testing was not performed.The reported failure mode was confirmed as the rod was not functional (jammed) and it did not meet acceptance test specifications.The rod was sectioned and debris build up was found, which may have caused the reduced functionality.Sectioning of the rod determined that it could not be separated from the housing without use of high force.Bending forces applied to the rod from patient anatomy/activity may have caused the distraction rod to wedge into the housing tube, which would cause the rod to be jam.Review of the device history records revealed no discrepancies related to this complaint.The rod was manufactured in accordance with the specified requirements and met all of the required quality inspections.
Event or Problem Description
This report has been updated to include the investigation findings.